Question of the week # 295

295) A 10 year old boy is brought to your office for evaluation of rash in bilateral axillae and groin for the past 2 months. He denies any itching or any other skin rashes.  However, he reports that the area has become progressively rough to touch. He is otherwise, healthy. On examination, there are  reddish brown patches in bilateral axillae and groin. There is maceration and scaling in the web spaces between the toes of bilateral feet. Rest of the examination is normal. A KOH mount is obtained and is negative. Wood’s lamp examination reveals coral red fluorescence. A picture of  the rash is shown below:

Which of the following is the most appropriate next step ?

A) Topical corticosteroid

B) Topical Selenium Sulfide

C) Oral erythromycin

D) Topical Clotrimazole

E) Oral Metronidazole

7 Responses

  1. a final

  2. C this is erythrasma
    causitive agent : gram positive bacterium Corynebacterium minutissimum

    ttt by topical fusidic and systemic macrolides

    presentation: with fine, brown scaling patches which are classically sharply demarcated. Erythrasmic patches are typically found in intertriginous areas (skin fold areas – e.g. armpit, groin, under breast) – with the toe web-spaces being most commonly involved.
    The patient is commonly otherwise asymptomatic.

  3. topical clotrimazole…..isnt it cutaneous cryptococcosis

    • got it ..its erythrasma …..so `C

  4. agree its c

  5. C – this is the classic erythasma presentation. Oral erythro 250mg po for one week. Or, local tx consists of topical imidazole.

  6. ccc

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: